Florida, 2001Flash Flood in Florida, June 11 to 12, 2001
June 11 to 12, 2001 · NWS TAE · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $20 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 11, 1:00 PM EST, 9 hours earlier.
Area forecast discussion, Jun 11, 1:00 PM EST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT MON JUN 11 2001
THE LOW PRESSURE CENTER THAT REMAINS FROM ALLISON HAS WEAKENED ONLY
SLIGHTLY OVER THE PAST 6 HOURS AS IT MOVED NE FROM THE MOUTH OF THE
MS RIVER INLAND TO SOUTHERN MS. VISIBLE SATELLITE IMAGERY SHOWS A
WRAPPED SYSTEM WITH A MAJOR FEEDER BAND JUST EAST OF MOBILE BAY...
AND POSSIBLY A COUPLE OF MINOR BANDS FORMING FARTHER EAST. LIGHTNING
HAS INCREASED OVER THE WESTERN BIG BEND...AS THE RAINS HAVE SPREAD
ACROSS THE WESTERN BIG BEND AND SOUTHWESTERN GEORGIA. RAINFALL
ACROSS THE CWA HAS (FOR THE MOST PART) BEEN AN INCH OR LESS IN THE
PAST 3 HOURS. ISOLATED SPOTS IN WALTON COUNTY HAVE RECEIVED UP TO 2
INCHES IN THE PAST 3 HOURS. AREA RIVERS ARE STILL WELL BELOW FLOOD
STAGE WITH LATEST RFC FORECAST NOT INDICATING FLOODING. WILL
MONITOR. AREA TEMPS ARE IN LINE WITH NEW GUIDANCE...COOL DUE TO
CLOUD COVER.
NOTE: OUR UPPER AIR SYSTEM WILL BE INOPERATIVE UNTIL WE GET PARTS
SHIPPED FROM KANSAS CITY AND THROUGH ATLANTA. INCOMING RAIN/STORMS
MAY DELAY FLIGHTS SO WE DON'T EVEN ESTIMATE RESTORE TIME.
MODELS: SHORT RANGE MODELS ARE SIMILAR. THE ETA AND AVN POSITION THE
CENTER BETTER (THAN THE NGM) AT 6 HOUR...BUT THEY DIFFER WITH
PLACEMENT OF 12-18Z PRECIP MAX. THE ETA IS ABOUT 3 HOUR TOO FAST
WHILE THE AVN IS ABOUT 3 HOURS TOO SLOW. A COMPROMISE ETA/AVN
SOLUTION LOOKS BEST. THESE MODELS SHOW A SLOW WEAKENING AND SLOW
DRIFT NE TOWARD NW GEORGIA BY TUESDAY AFTERNOON...INTO THE WESTERN
CAROLINAS BY WEDNESDAY AFTERNOON. MODELS SHOW WEAK VORT MAX OVER THE
CWA THROUGH TUE AND WED...MUCH LESS BY THU. THIS WILL MEAN CONTINUED
HIGH CHANCES OF RAIN/SHOWERS & TSTMS TONIGHT...CONTINUED CHANCE OF
RAIN/SHOWERS ON TUESDAY AND WEDNESDAY. RAIN WILL BE HEAVY AT TIMES.
THE UPPER RIDGE WILL START TO BUILD OVER SOUTHEASTERN U.S LATE
WEDNESDAY...SIGNALING RETURN TO MAINLY SEA BREEZE CONVECTION FRI
INTO THE WEEKEND. RAIN AMOUNTS SO FAR HAVE NOT JUSTIFIED A FLOOD
WATCH...MAY NEED URBAN AND SMALL STREAM LATER TODAY.
JUST COORDINATED WITH SPC...WILL SEE TORNADO WATCH BOX FOR CWA SOON.
FIRE WX: DO NOT EXPECT ANY HEADLINES FOR THE NEXT COUPLE OF DAYS.
MARINE: SCA FOR WESTERN WATERS...SCEC FOR EASTERN WATERS. MAY NEED
TO UPGRADE EASTERN WATERS...BUT DO NOT EXPECT GALE CONDITIONS.
PRELIM NUMBERS...
TLH 71 85 71 86 72 7635
PFN 73 81 73 83 74 7634
DHN 70 8Z1 71 84 72 9735
ABY 71 82 71 85 70 8745
VLD 71 84 71 87 71 6734
.TLH...
AL...NONE.
GA...NONE.
FL...SCA GMZ750 AND 770. SCEC GMZ755 AND 775.
AFD
In the hours before
Local storm report, Jun 11, 4:18 PM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT MON JUN 11 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM SOUTHERN PORTION FL WIND DAMAGE
06/11/01 WALTON TREES BLOWN INTO
POWER LINE.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 11, 4:26 PM EST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT MON JUN 11 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM SOUTHERN PORTION FL WIND DAMAGE
06/11/01 WALTON TREES BLOWN INTO
POWER LINE.
REPORTED BY EMERGENCY
MANAGEMENT.
0311 PM APALACHICOLA BAY FL WATERSPOUT
06/11/01 FRANKLIN SIGHTED OVER APALACHICOLA
BAY HEADED TOWARD EAST
BAY AND APALACHICOLA.
REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Jun 11, 6:23 PM EST, 3 hours 37 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121-123-125-129-142>148-155>161-
120400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...MUCH OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE
FLORIDA PANHANDLE AND BIG BEND...EFFECTIVE UNTIL MIDNIGHT EDT (11 PM
CDT).
TORNADOES...HAIL TO ONE INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO
70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.
THE TORNADO WATCH AREA IS ALONG AND 55 STATUTE MILES NORTH AND SOUTH
OF A LINE FROM 55 MILES WEST SOUTHWEST OF DOTHAN ALABAMA TO 50 MILES
EAST SOUTHEAST OF VALDOSTA GEORGIA.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN ALABAMA...
COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...CLAY...
EARLY...MILLER...SEMINOLE...CALHOUN...BAKER...DECATUR...DOUGHERTY...
MITCHELL...GRADY...COLQUITT...THOMAS...TIFT...COOK...BROOKS...
BERRIEN...LANIER...AND LOWNDES.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Flash Flood, Leon
- When
- June 11, 10:00 PM EST to June 12, 2:00 AM EST
- Where
- Leon County, Countywide
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20 million
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.458, -84.278 (the zone’s center; the record gives no point)
Intense rainbands from the remnants of Tropical Storm Allison dumped up to 11 inches of rain in a 24-hour period. The official 24-hour rainfall total at the Tallahassee Regional Airport of 10.13 inches broke the previous record of 9.47 inches set in 1969. Federal disaster aid was declared for Leon County where nearly 600 residences, mobile homes, apartments and businesses were damaged or destroyed by floodwaters. There were numerous reports of people stranded in their vehicles on flooded streets and intersections in Tallahassee and surrounding areas. Several people were rescued from their flooded homes and apartments. One man drowned when his vehicle was swept into a culvert near Brevard and Dewey Streets in Tallahassee. His body was found several miles downstream in a ditch near Lake Bradford Road and Gamble Street. Numerous streets were damaged or strewn with debris. Reported by the Tallahassee PD and the Florida Emergency Management Division.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 11, 20017 injured · $10 million · F2 · 13 events
- Tornadoes and Hail in Minnesota, June 11, 20012 injured · $75 million · F1 · 54 events
- Tornado in Florida, June 11, 20011 death · $35,000 · F0 · 1 event
- Flood and Hail in Wisconsin, June 11, 20012 injured · $19 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, June 11, 2001$5.2 million · 2.75 in hail · 31 events
- Heat in Texas, June 11, 20011 death · 1 event
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2001$2.1 million · F1 · 24 events
- Tornadoes and Flash Flooding in Mississippi, June 11, 2001$1.2 million · F1 · 17 events
- Damaging Wind in Mississippi, June 11, 20015 injured · $250,000 · 85 kt wind · 1 event
- Flash Flooding in Georgia, June 11 to 12, 2001$1.3 million · 2 events
- Tornado and Hail in Wisconsin, June 11 to 12, 2001$69,000 · F0 · 60 events
- Tornado in Mississippi, June 11, 20012 injured · $150,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251271.